Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 17, 2012, 1:33 PM CST for Bee County, Goliad County, Refugio County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2012, 1:33 PM CST (19:33 UTC)
- Expired
- Feb 17, 2012, 1:59 PM CST
- In force
- 26 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Goliad County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 72 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
234 WUUS54 KCRP 171933 SVRCRP TXC025-175-391-172015- /O.NEW.KCRP.SV.W.0004.120217T1933Z-120217T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 133 PM CST FRI FEB 17 2012 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BEE COUNTY IN SOUTH CENTRAL TEXAS SOUTHEASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS WESTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 215 PM CST * AT 126 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WOODSBORO...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... REFUGIO... BLANCONIA... QUINTANA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2860 9730 2846 9700 2812 9725 2821 9753 TIME...MOT...LOC 1933Z 209DEG 25KT 2825 9735 $$ JM
1 follow-up statement
570 WWUS54 KCRP 171959 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 159 PM CST FRI FEB 17 2012 TXC025-175-391-172006- /O.CAN.KCRP.SV.W.0004.000000T0000Z-120217T2015Z/ BEE-GOLIAD-REFUGIO- 159 PM CST FRI FEB 17 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN REFUGIO...EAST CENTRAL BEE AND SOUTHEASTERN GOLIAD COUNTIES IS CANCELLED... THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL UP TO DIME SIZED MAY STILL BE POSSIBLE ACROSS NORTHERN REFUGIO COUNTY...GENERALLY ALONG AND NORTH OF HIGHWAY 77...AS THE STORM TRACKS NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN REFUGIO COUNTY... LAT...LON 2860 9730 2846 9700 2812 9725 2821 9753 TIME...MOT...LOC 1956Z 209DEG 25KT 2839 9726 $$ JM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 12:05 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 17, 12:05 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1205 PM CST FRI FEB 17 2012 .DISCUSSION...PLEASE SEE UPDATED 18Z AVIATION DISCUSSION. && .AVIATION...OVERALL IFR/LIFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. INCREASING LOW LEVEL MOISTURE WILL LEAD TO CONTINUED LIGHT RAIN/SHOWER ACTIVITY THROUGH THE AFTERNOON...WITH ISOLATED THUNDERSTORMS POSSIBLE. BETTER CHANCES FOR THUNDERSTORM DEVELOPMENT WILL OCCUR THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT PERIOD AS A POTENT UPPER LEVEL DISTURBANCE MOVES EASTWARD OVER THE AREA. EXPECTING CONTINUED SHOWERS FEEDING AHEAD OF AN APPROACHING COLD FRONT...WITH SHOWERS/THUNDERSTORMS DEVELOPING ALONG THE FRONT SWEEPING THROUGH THE SITES FROM WEST TO EAST LATE TONIGHT. FOR VCT...WRAP AROUND MOISTURE AND REMAINING INSTABILITY WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE END OF THE TAF PERIOD...WHILE ACTIVITY AT THE OTHER SITES SHOULD TAPER OFF TOWARDS DAYBREAK. WNW WINDS TO FOLLOW BEHIND THE FRONT WITH WIND SPEEDS INCREASING TO NEAR 20 KNOTS OR HIGHER AS HIGH PRESSURE ENTERS THE REGION. && .PREV DISCUSSION... /ISSUED 1016 AM CST FRI FEB 17 2012/ DISCUSSION...A SATURATED LOW LEVEL PROFILE PER THE MORNING SOUNDING. WEAK UPGLIDE HAS LED TO A SLOW START IN SHOWER ACTIVITY. HOWEVER...CONTINUE TO EXPECT A GRADUAL INCREASE IN COVERAGE LATE THIS MORNING INTO THE AFTERNOON DUE TO STRENGTHENING LOW/MIDLEVEL FLOW...WITH BEST CHANCES REMAINING OVER THE EASTERN HALF OF THE CWA. AND WITH DECENT OMEGA AND FORECAST POSITION OF SUBTROPICAL JET OVER THE AREA THIS AFTERNOON...KEEPING MENTION OF THUNDER. NO CHANGES MADE. PREV DISCUSSION... /ISSUED 541 AM CST FRI FEB 17 2012/ DISCUSSION...UPDATED FOR 12Z AVIATION SECTION BELOW. AVIATION...IFR/LIFR CIGS ACROSS THE REGION THIS MORNING WITH -SHRA DEVELOPING AND VSBYS BETWEEN 2-5SM...EXCEPTION IS ACROSS NORTHWEST AT KVCT WITH MVFR CIGS. DO EXPECT THESE CONDITIONS TO PERSIST THE NEXT SEVERAL HOURS THEN SLIGHTLY IMPROVE BETWEEN 14-15Z. AFTER 18Z...CIGS MAY LIFT TO MVFR LEVELS AND PERSIST THROUGH 00Z BEFORE CONDITIONS WORSEN AGAIN. LIFR/IFR CONDITIONS WITH LOWERING CIGS EXPECTED AFTER 00Z THROUGH 12Z SATURDAY WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. PREV DISCUSSION... /ISSUED 415 AM CST FRI FEB 17 2012/ SHORT TERM (TODAY THROUGH TONIGHT)...FORECAST MODELS DID POORLY OVERNIGHT WITH REGARDS TO PRECIPITATION ACROSS SOUTH TEXAS. WITH THAT SAID...THE BEST UPPER LEVEL SUPPORT IS STILL FORECAST TO IMPACT THE REGION TONIGHT. LOOKING AT CURRENT RADAR TRENDS...IT WOULD APPEAR THE ATMOSPHERE CONTINUES TO MOISTEN UP. THUS...WILL KEEP CHANCES FOR SHOWERS AND POSSIBLE THUNDERSTORMS IN THE FORECAST FOR TODAY AS DISTURBANCES EJECT OUT OF THE MAIN MID/UPPER LEVEL SYSTEM MOVING ACROSS NORTHERN MEXICO. THE BEST CHANCE WILL BE OVER THE EAST AND NORTHEAST WHERE THE BEST MOISTURE IS LOCATED. FOR TEMPERATURES...DO EXPECT CLOUD COVER TO LIMIT AFTERNOON HEATING TODAY. FOR TONIGHT...MODELS CONTINUE TO DEVELOP SURFACE LOW PRESSURE ACROSS DEEP SOUTH TEXAS...CONTINUING THE WARM AIR ADVECTION AND NORTHWARD MOVEMENT OF THE SURFACE WARM FRONT. AS THE MAIN MID/UPPER LEVEL DISTURBANCE APPROACHES THE REGION...DO EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AFTER DARK. SOME STORMS MAY BECOME SEVERE (LARGE HAIL AND DAMAGING WINDS) TONIGHT WITH DEEP MOISTURE AND HIGH 0-6KM SHEAR VALUES ACROSS THE REGION. ADDITIONALLY...THE SPC CURRENTLY HAS OUR SOUTHERN TIER OF COUNTIES IN A SLIGHT RISK FOR THIS TIME FRAME. HEAVY RAIN WILL BE POSSIBLE IN ANY ORGANIZED CONVECTION THAT DEVELOPS...YET THE MODEL TREND HAS BEEN SHIFTING THE HIGHER RAINFALL TOTALS NORTHWARD AS SOUTH TEXAS MAY GET "DRY SLOTTED" AS WINDS TURN WESTERLY AT 850MB. AS YOU CAN TELL...A LOT OF UNCERTAINTY IN THE SHORT TERM. LONG TERM (SATURDAY THROUGH THURSDAY)...MODELS HAVE SLOWED THE TIMING OF THE PRECIP EXITING THE AREA ON SATURDAY...AND ARE NOW SHOWING HIGH PRECIP CHANCES LINGERING THROUGH THE MORNING HOURS ACROSS THE NORTHEAST CWA AND MARINE ZONES. DRIER AIR WRAPPING INTO THE SOUTHERN CWA SHOULD KEEP RAIN CHANCES LOW IN THE MORNING ACROSS THIS AREA. UPPER LEVEL TROUGH AXIS LIFTS NORTHEAST OF THE REGION DURING THE AFTERNOON WITH SUBSIDENCE SPREADING INTO THE AREA. COLD FRONT SWEEPS THROUGH THE AREA DURING THE MID MORNING AND IT LOOKS LIKE WINDY CONDITIONS WILL DEVELOP OVER MUCH OF THE CWA MIDDAY AS THE SURFACE LOW DEEPENS AND PULLS FURTHER AWAY. COULD BE BORDER LINE WIND ADVISORY CRITERIA IN SOME AREAS. CLEARING WILL TAKE PLACE SW TO NE MIDDAY ON. LOOKS LIKE RH VALUES WILL REMAIN JUST ABOVE RED FLAG CRITERIA...AND RAINFALL SHOULD HELP MITIGATE CRITICAL FIRE DANGER THREAT. SURFACE RIDGE BUILDS INTO THE AREA SATURDAY NIGHT WITH WINDS QUICKLY DROPPING OFF. RETURN FLOW SETS LATE SUNDAY WITH MOISTURE AND CLOUDS INCREASING FROM SW TO NE SUNDAY NIGHT INTO MONDAY MORNING...WITH UPPER LEVEL TROUGH DIGGING ACROSS THE ROCKIES. COULD BE A FEW SPRINKLES ACROSS THE CWA ON MONDAY...BUT CHANCES TOO LOW TO MENTION IN ZONES AT THIS TIME. FORECAST BEYOND MONDAY IS LOW AS MODEL SOLUTIONS DIVERGE WITH RESPECT TO UPPER LEVEL PATTERN AND WEAK COLD FRONT. FOR NOW SHOWED LOW CHANCES FOR SHOWERS TUESDAY AHEAD OF THE WEAK COLD FRONT...WITH THE FRONT MOVING THROUGH THE AREA TUESDAY NIGHT. GFS INDICATES UPPER LEVEL LOW CUTTING OFF IN THE BASE OF THE TROUGH ACROSS MEXICO WEDNESDAY AND APPROACHING THE REGION THURSDAY...WHILE THE CANADIAN/ECMWF INDICATE A MORE OPEN/PROGRESSIVE TROUGH. WILL KEEP WEDNESDAY/THURSDAY FORECAST DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 64 72 47 66 52 / 100 40 0 0 0 VICTORIA 60 66 42 63 45 / 100 70 0 0 0 LAREDO 58 70 48 68 50 / 100 10 0 0 10 ALICE 62 70 45 66 48 / 100 20 0 0 10 ROCKPORT 61 69 45 62 54 / 90 50 0 0 0 COTULLA 55 66 45 65 47 / 100 30 0 0 10 KINGSVILLE 63 71 45 66 49 / 100 30 0 0 0 NAVY CORPUS 63 72 47 64 53 / 90 50 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
Hazardous weather outlook, Feb 17, 4:58 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CST FRI FEB 17 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 458 AM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD TONIGHT. GENERALLY 1/2 TO 1 INCH OF RAINFALL IS EXPECTED THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES POSSIBLE. IN ADDITION...SOME STORMS MAY BECOME SEVERE LATE TONIGHT WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN STRONGER STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING NORTHEAST OF INTERSTATE 37...BUT SHOULD QUICKLY END IN THE AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTH TEXAS BY MIDDAY SATURDAY...WITH WIND GUSTS TO 40 MPH POSSIBLE. THIS COULD RESULT IN A WIND ADVISORY ACROSS PORTIONS OF THE AREA. SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED BEHIND A COLD FRONT MIDDAY SATURDAY THROUGH SATURDAY EVENING. STRONG NORTHWEST WINDS WITH GUSTS TO 30 TO 40 KNOTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. RG/JR
In the hours before
Local storm report, Feb 17, 12:58 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1258 PM CST FRI FEB 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL ODEM 27.95N 97.59W
02/17/2012 E0.25 INCH SAN PATRICIO TX NWS EMPLOYEE
&&
LKEYSSpecial weather statement, Feb 17, 1:06 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 106 PM CST FRI FEB 17 2012 TXZ232-233-244>246-171945- ARANSAS-BEE-GOLIAD-REFUGIO-SAN PATRICIO- 106 PM CST FRI FEB 17 2012 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...BEE...GOLIAD... REFUGIO AND SAN PATRICIO COUNTIES... AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ODEM...OR 6 MILES SOUTHWEST OF SINTON...MOVING NORTHEAST AT 25 MPH. NWS EMPLOYEE REPORTED PEA TO DIME SIZED HAIL IN ODEM AROUND 1PM. THIS STORM WILL AFFECT THE COMMUNITIES OF SINTON...ST. PAUL AND WOODSBORO THROUGH 145 PM. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. JM
Special weather statement, Feb 17, 1:11 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 111 PM CST FRI FEB 17 2012 TXZ232-233-172015- BEE-GOLIAD- 111 PM CST FRI FEB 17 2012 ...A STRONG THUNDERSTORM WAS AFFECTING BEE AND GOLIAD COUNTIES... AT 105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINERAL...OR 11 MILES NORTHWEST OF BEEVILLE...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL AFFECT THE COMMUNITIES OF PETTUS AND CHARCO THROUGH 145 PM. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:57 PM CST | Special Marine Warning | CRP | 93 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.